Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
182 Doctors are Online

Acute colitis, gained weight, stomach bloated

I recently had acute colitis and got treated for it. I have recently gained weight which is very unusual for me. My stomach is always extremely bloated and I always feel full. I don t eat much because I feel full all the time.
Asked On : Mon, 26 Mar 2012
Answers:  1 Views:  139
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Psychiatrist 's  Response
Welcome to HCM forum!

I have read the query carefully and from that I can say that this fullness is due to the medicines you must have taken for colitis treatment. it is not that the treatment was wrong, but the drugs many times disturb the normal abdominal process/ bacterial and is leading to gastritis, fullness, bloating , and sometimes indigestion.

As you have gained weight , the fullness can be related to that too..

the reason of weight gain needs to be looked for. Had I been treating you, I would go for ultra sound abdomen with blood counts, lipid and liver function test and thyroid profile.

only after investigations one can make out the cause for your sudden weight gain. ( and this is important to diagnose).

From my clinical experience I can say that fullness , bloating! ect., can be helped by taking a taking pump inhibitor half and hour before meals, twice a day for a week or so. medicine like-- Omeprazole with domperidone should be fine

Till then you may go for soft diet like khicdi, dalia, etc. and avoid spicy foods, alcohol ( if you take it ) , oily foods, too hot or too cold stuff...
for weight loss, it would be wise if you start with some exercise regimn/ walk/ or join a gym.

Hope the reply helps you.
feel free to ask more questions related to this.
Dr. Manisha Gopal
Answered: Thu, 7 Nov 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor